Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 49, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 6, 2011, 6:05 PM EDT for Beaufort County, Greene County, Pitt County, North Carolina. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2011, 6:05 PM EDT (22:05 UTC)
- Expired
- Jul 6, 2011, 6:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Beaufort County, NC, Greene County, NC, Pitt County, NC
The radar
The Morehead City radar (KMHX), 96 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 6:15 PM EDT | HAIL 0.75 | Winterville, NC | |
| Jul 6, 6:20 PM EDT | TSTM WND DMG | Ayden, NC | POWERLINES DOWN ON JACKSONTOWN ROAD. TIME ESTIMATED FROM RADAR. |
| Jul 6, 6:22 PM EDT | TSTM WND DMG | 1 Ne Winterville, NC | 6 INCH TREE LIMB DOWN ON A HOUSE ON OLD TAR ROAD. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1566 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
657
WUUS52 KMHX 062205
SVRMHX
NCC013-079-147-062245-
/O.NEW.KMHX.SV.W.0049.110706T2205Z-110706T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
605 PM EDT WED JUL 6 2011
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GREENE COUNTY IN EASTERN NORTH CAROLINA
PITT COUNTY IN EASTERN NORTH CAROLINA
NORTHWESTERN BEAUFORT COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 645 PM EDT
* AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM STOKES TO BELLS
FORK TO ORMONDSVILLE...OR ALONG A LINE EXTENDING FROM 9 MILES
NORTHEAST OF GREENVILLE TO WINTERVILLE TO 7 MILES WEST OF AYDEN...
MOVING EAST AT 15 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58
MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SIMPSON...
PACTOLUS...AYDEN...
GRIFTON...
BELGRADE...BLACK JACK...
QUINERLY...
OLD FORD...SHELMERDINE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
MOST LIGHTNING STRIKES ENTER THE HOME THROUGH UTILITIES. AVOID USING
ANY DEVICES PLUGGED INTO A WALL INCLUDING CORDED PHONES...COMPUTERS
AND APPLIANCES. ALSO AVOID COMING IN CONTACT WITH RUNNING WATER FROM
SINKS...SHOWERS AND TUBS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
&&
LAT...LON 3554 7748 3578 7735 3578 7726 3576 7726
3574 7716 3567 7702 3554 7708 3534 7734
3535 7742 3543 7748 3541 7749 3542 7752
3538 7757 3537 7763 3537 7770 3538 7770
3538 7777
TIME...MOT...LOC 2205Z 270DEG 14KT 3570 7726 3554 7734
3545 7753
$$
81 follow-up statement
473
WWUS52 KMHX 062234
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
634 PM EDT WED JUL 6 2011
NCC013-079-147-062245-
/O.CON.KMHX.SV.W.0049.000000T0000Z-110706T2245Z/
GREENE NC-PITT NC-BEAUFORT NC-
634 PM EDT WED JUL 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHWESTERN BEAUFORT...PITT AND SOUTHEASTERN GREENE COUNTIES...
AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM PACTOLUS TO BLACK JACK TO GRIFTON...OR
ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF WASHINGTON TO 9
MILES EAST OF WINTERVILLE TO AYDEN...MOVING EAST AT 15 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... GRIMESLAND...
QUINERLY...JOHNSONS MILLS...SHELMERDINE...OLD FORD AND CALICO.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
LAT...LON 3554 7748 3578 7735 3578 7726 3576 7726
3574 7716 3567 7702 3554 7708 3534 7734
3535 7742 3543 7748 3541 7749 3542 7752
3538 7757 3537 7763 3537 7770 3538 7770
3538 7777
TIME...MOT...LOC 2234Z 270DEG 14KT 3565 7717 3549 7725
3540 7744
$$
8What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 4:06 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 6, 4:06 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 406 PM EDT WED JUL 6 2011 .SYNOPSIS... A STATIONARY FRONT WILL LINGER OVER THE MID ATLANTIC AND LOWER OHIO VALLEY FOR THE NEXT COUPLE OF DAYS. A TROF OF LOW PRESSURE WILL LINGER OVER THE MIDDLE OF THE STATE. THE FRONT WILL MOVE INTO THE AREA ON SATURDAY. IT WILL BECOME STATIONARY ON SUNDAY AND DISSIPATE ON MONDAY. ANOTHER COLD FRONT WILL APPROACH FROM THE NORTHWEST BY THE MIDDLE OF NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 4 PM WED...ATMOSPHERE WILL REMAIN UNSTABLE OVERNIGHT IN MOIST ATMOSPHERE AND SEVERAL WEAK DISTURBANCES MOVING THROUGH THE FLOW. 12Z NAM POPS LOOK TOO HIGH WITH 50-80%. PREFER MORE REASONABLE LOOKING MAV AT 20-40%. BEST CHANCE WILL BE WESTERN AND NORTHERN AREAS WITH THE SLIGHT CHANCE ALONG THE SOUTH COAST. USED A BLEND OF BOTH FOR LOW TEMPS AS THEY WERE IN CLOSE AGREEMENT. && .SHORT TERM /THURSDAY/... AS OF 4 PM WED...ANOTHER UNSTABLE DAY IN STORE WITH THE FRONT LINGERING TO THE NORTH AND THE MID-STATE TROF TO THE WEST. TIME SECTIONS SHOW DEEP MOISTURE IN PLACE WITH WEAK DISTURBANCES PASSING THROUGH DURING THE DAY. ONCE AGAIN NAM POPS LOOK TOO HIGH AT 50-80% AND PREFER THE MAV AT 40-50%. HIGH TEMPS A BLEND OF THE TWO. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... AS OF 4 PM WED...BERMUDA HIGH PRESSURE WILL CONTINUE TO NOSE INTO EASTERN NORTH CAROLINA ON FRIDAY. GRADIENT WILL TIGHTEN AS FRONT APPROACHES FROM THE WEST. UPPER TROUGH WILL DEEPEN FRIDAY AND SATURDAY AS IT DIGS INTO THE MID ATLANTC. THIS WILL PUSH FRONT THROUGH SATURDAY NIGHT AS MAIN UPPER LEVEL ENERGY SWINGS THROUGH THE BASE OF THE TROUGH. WEAK UPPER RIDGE WILL TRY TO BUILD IN AT THE BEGINNING OF NEXT WEEK BUT UPPER TROUGH WILL REMAIN OVER THE EAST COAST WITH NO UPSTREAM PUSHER EVIDENT. ANOTHER FRONT WILL MOVE SLOWLY OVER THE AREA THROUGH THE FIRST HALF OF NEXT WEEK. IT WILL MOVE SOUTH OF AREA BY THURSDAY. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... SHORT TERM /TONIGHT AND THU/ AS OF 4 PM WED...SCATTERED CONVECTION POSSIBLE IN THE SHORT TERM WITH A VERY MOIST ATMOSPHERE IN PLACE AND NUMEROUS WEAK SHORTWAVES MOVING THROUGH THE FLOW. LOWER CIGS/VSBYS IN THE LATE NIGHT/EARLY MORNING HOURS ESPECIALLY AT TERMINAL OAJ DUE TO THE PROXIMITY TO WILDFIRE JUST TO THE SOUTHWEST. SURFACE FLOW WILL CONTINUE FROM THE SOUTH TO SOUTHWEST. LONG TERM /FRIDAY THROUGH MONDAY/ AS OF 4 PM WEDNESDAY...CONTINUED SOUTHWEST FLOW AHEAD OF APPROACHING FRONT MAY CONTINUE TO BRING AREAS OF SMOKE OVER TAFS. FRONT WILL APPROACH AREA FRIDAY AND SATURDAY AND MOVE THROUGH ON SUNDAY. THIS WILL KEEP UNSETTLED WEATHER THROUGH THE WEEKEND WITH MVFR AND POSSIBLE IFR CONDITIONS IN THUNDERSTORMS. SUNDAY WILL HAVE TYPICAL MVFR CONDITIONS IN DIURNAL CONVECTION. && .MARINE... SHORT TERM /TONIGHT AND THU/ AS OF 4 PM WED...SOUTH TO SOUTHWEST FLOW WILL CONTINUE ACROSS THE MARINE AREA. A STATIONARY FRONT WILL LINGER TO THE NORTH WITH A TROF OF LOW PRESSURE OVER THE MIDDLE OF THE STATE. CONDITIONS WILL REMAIN BELOW SMALL CRAFT. /LONG TERM FRIDAY THROUGH MONDAY/... AS OF 4 PM WEDNESDAY...BERMUDA HIGH NOSING INTO AREA FROM THE EAST WITH FRONT APPROACHING FROM THE WEST WILL PRODUCE SOUTHWEST WINDS 15 TO 20 KNOTS FRIDAY AND SATURDAY. TIGHTENING GRADIENT WILL RESULT IN SMALL CRAFT SEAS BEGINNING THURSDAY NIGHT AND CONTINUING INTO SATURDAY. APPROACHING FRONT WILL MOVE THROUGH WATERS ON SUNDAY TURNING FLOW TO A MORE EASTERLY DIRECTION. GRADIENT ASSOCIATED WITH FRONT WILL BE LOOSE SO WIND WILL STAY WELL BELOW SCA CRITERION ON SUNDAY. FRONT WILL QUICKLY DISSIPATE WITH BERMUDA RIDGE NOSING BACK IN ON LATE SUNDAY AS ANOTHER FRONT APPROACHES FROM THE WEST. THIS WILL TIGHTEN GRADIENT BACK UP FOR SOUTHWEST WIND 15 TO 20 KNOTS TO START THE WORK WEEK. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...HSA NEAR TERM...HSA SHORT TERM...HSA LONG TERM...CGG AVIATION...HSA/CGG MARINE...HSA/CGG
Hazardous weather outlook, Jul 6, 4:01 PM EDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 401 PM EDT WED JUL 6 2011 NCZ029-044>046-079>081-094-072000- MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-MAINLAND HYDE-PAMLICO- 401 PM EDT WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...AND A FEW STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. SLOW MOVING STORMS WITH HEAVY DOWNPOURS WILL PRODUCE A THREAT OF LOCALIZED MINOR FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-103-104-072000- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 401 PM EDT WED JUL 6 2011 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...AND A FEW STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. SLOW MOVING STORMS WITH HEAVY DOWNPOURS WILL PRODUCE A THREAT OF LOCALIZED MINOR FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ047-090>093-072000- MAINLAND DARE-DUPLIN-LENOIR-JONES-CRAVEN- 401 PM EDT WED JUL 6 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 8 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...AND A FEW STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. SLOW MOVING STORMS WITH HEAVY DOWNPOURS WILL PRODUCE A THREAT OF LOCALIZED MINOR FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ098-072000- ONSLOW- 401 PM EDT WED JUL 6 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 8 AM EDT THURSDAY... ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. AIR QUALITY ALERT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...AND A FEW STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. SLOW MOVING STORMS WITH HEAVY DOWNPOURS WILL PRODUCE A THREAT OF LOCALIZED MINOR FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. AIR QUALITY ALERT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 6, 12:39 PM EDT, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1239 PM EDT WED JUL 6 2011
NCZ029-044-061730-
MARTIN-PITT-
1239 PM EDT WED JUL 6 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS PITT AND MARTIN COUNTIES
THROUGH 130 PM EDT...
AT 1239 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
BETHEL...OR ABOUT 12 MILES SOUTHEAST OF TARBORO...MOVING EAST AT 20
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PARMELE...
ROBERSONVILLE...AND...HASSELL...GOLD POINT...EVERETTS...HAMILTON.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3601 7720 3593 7719 3595 7704 3593 7702
3586 7703 3587 7699 3590 7694 3590 7692
3586 7689 3584 7690 3570 7744 3580 7748
3581 7743 3583 7741 3583 7735 3591 7735
3600 7741 3608 7733
TIME...MOT...LOC 1639Z 250DEG 17KT 3582 7737
2Special weather statement, Jul 6, 4:42 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
442 PM EDT WED JUL 6 2011
NCZ044-079-062145-
GREENE-PITT-
442 PM EDT WED JUL 6 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS PITT AND GREENE COUNTIES
THROUGH 545 PM EDT...
AT 440 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FOUNTAIN...OR ABOUT 6 MILES NORTHWEST OF FARMVILLE...MOVING EAST AT
25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FARMVILLE...FALKLAND
...BELL ARTHUR...BRUCE...HOUSE...STATON...STOKES...SIMPSON
...PACTOLUS.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
&&
LAT...LON 3557 7783 3567 7768 3576 7752 3580 7748
3581 7743 3583 7740 3573 7720 3548 7718
3548 7783
TIME...MOT...LOC 2040Z 272DEG 23KT 3567 7764
DAGSpecial weather statement, Jul 6, 5:42 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
542 PM EDT WED JUL 6 2011
NCZ044-079-080-062245-
BEAUFORT-GREENE-PITT-
542 PM EDT WED JUL 6 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS BEAUFORT...PITT AND GREENE
COUNTIES THROUGH 645 PM EDT...
AT 541 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BELL ARTHUR...OR ABOUT 6 MILES EAST OF FARMVILLE...MOVING EAST AT 25
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WINTERVILLE...
GREENVILLE...SNOW HILL...ADEN BELLS FORK...SIMPSON...PACTOLUS
BELGRADE...AND...GRIMESLAND.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3557 7783 3576 7752 3564 7691 3546 7691
3546 7692 3548 7696 3548 7698 3545 7696
3545 7692 3545 7691 3541 7691 3544 7761
3540 7781 3542 7783
TIME...MOT...LOC 2141Z 273DEG 21KT 3561 7747
DAGThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:23 PM EDT | Special Weather Statement | MHX | Martin | 67 min |
| Jul 6, 12:39 PM EDT | Special Weather Statement | MHX | Martin | 51 min |
| Jul 6, 2:51 PM EDT | Severe Thunderstorm Warning | MHX | Tyrrell | 24 min |
| Jul 6, 2:55 PM EDT | Severe Thunderstorm Warning | MHX | Tyrrell | 20 min |
| Jul 6, 3:23 PM EDT | Special Marine Warning | MHX | 52 min | |
| Jul 6, 4:42 PM EDT | Special Weather Statement | MHX | Greene, Pitt | 63 min |
| Jul 6, 5:42 PM EDT | Special Weather Statement | MHX | Greene, Pitt | 63 min |
| Jul 6, 6:05 PM EDT | Areal Flood Advisory | MHX | Greene, Lenoir, Pitt | 85 min |
| Jul 6, 6:24 PM EDT | Areal Flood Advisory | MHX | Greene | 96 min |
| Jul 6, 6:31 PM EDT | Special Weather Statement | MHX | Washington | 59 min |
| Jul 6, 6:46 PM EDT | Special Weather Statement | MHX | Beaufort | 59 min |
| Jul 6, 6:49 PM EDT | Special Marine Warning | MHX | 56 min | |
| Jul 6, 7:36 PM EDT | Special Weather Statement | MHX | Greene, Lenoir | 54 min |
| Jul 6, 7:53 PM EDT | Special Weather Statement | MHX | Martin | 52 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.